# SDR 2025FA0000457

- Difficulty date: July 8, 2025
- Submitted: July 8, 2025
- Operation: General aviation
- Make and model: Cessna 172G
- Aircraft time: 4,359 hours
- Engine: Cont
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Piston
- Part number: SA530348
- Condition: Cracked
- Location: Engine
- Part time: 1,457 hours
- Component: Engine, Cont
- Component part number: O300D
- Stage of operation: TX
- How discovered: O
- Nature of condition: P
- Precautionary procedure: O

## Discrepancy

HIGH OIL CONSUMPTION REPORTED. BORESCOPE INSPECTION REVEALED PISTON DAMAGE. CYLINDER REMOVED AND FOUND PISTON CRACKED AND SEPARATED IN HALF. INSPECTION OF ENGINE INTERIOR REVEALED SUSPICIOUS PISTON ON OPPOSING CYLINDER. REMOVED CYLINDER AND FOUND CRACK FORMING IN CONTINENTAL TCM PN 530348 PISTON STARTING FROM BOTTOM OF SKIRT
